Alert archive / South Dakota / River Flood Warnings in 2008
River Flood Warning 27, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 6, 2008, 10:22 PM CDT for McCook County, Turner County, South Dakota. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2008, 10:22 PM CDT (03:22 UTC)
- Expired
- Jun 8, 2008, 10:49 AM CDT
- In force
- 36 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Moderate
Counties McCook County, SD, Turner County, SD
The radar
The Sioux Falls radar (KFSD), 44 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork Vermillion River near Parker (PKRS2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06478690, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KFSD 070322
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1022 PM CDT FRI JUN 06 2008
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
WEST FORK VERMILLION RIVER NEAR PARKER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
SDC087-125-080322-
/O.NEW.KFSD.FL.W.0027.080607T0322Z-080609T0655Z/
/PKRS2.2.ER.080607T0154Z.080607T1200Z.080608T0655Z.NO/
1022 PM CDT FRI JUN 06 2008
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE WEST FORK VERMILLION RIVER NEAR PARKER.
* UNTIL LATE SUNDAY NIGHT.
* AT 10PM FRIDAY THE STAGE WAS 10.1 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* AT STAGES NEAR 11.0 FEET...MAJOR AGRICULTURAL FLOODING BEGINS...AND
A FEW COUNTY AND TOWNSHIP ROADS WILL BEGIN TO FLOOD.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
VERMILLION RIVER
PKRS2 9.0 10.12 FRI 10 PM 10.9 SAT 7 AM2 follow-up statements
000
WGUS43 KFSD 071535
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1035 AM CDT SAT JUN 07 2008
LITTLE VERMILLION NEAR SALEM
...OBSERVED FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE
FOLLOWING RIVERS IN SOUTH DAKOTA...
WEST FORK VERMILLION RIVER NEAR PARKER
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE
FOLLOWING RIVERS IN SOUTH DAKOTA...
VERMILLION RIVER NEAR DAVIS
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE
FOLLOWING RIVERS IN SOUTH DAKOTA AND IOWA...
BIG SIOUX RIVER AT HAWARDEN
...FORECAST FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE
FOLLOWING RIVERS IN SOUTH DAKOTA AND IOWA...
BIG SIOUX RIVER AT AKRON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ADDITIONAL RAINS EXPECTED TONIGHT COULD AFFECT THE CREST
FORECASTS.
RUNOFF FROM HEAVY RAINFALL ON WEDNESDAY AND THURSDAY CONTINUE TO CREATE FLOODING
ON MANY RIVERS ACROSS SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
SDC087-081535-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/LVSS2.3.ER.080606T0242Z.080607T1300Z.000000T0000Z.NO/
1035 AM CDT SAT JUN 07 2008
...OBSERVED FLOODING INCREASED FROM MINOR TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE LITTLE VERMILLION NEAR SALEM.
* UNTIL FURTHER NOTICE.
* AT 10AM SATURDAY THE STAGE WAS 9.1 FEET.
* FLOOD STAGE IS 7.0 FEET.
* AT STAGES NEAR 9.5 FEET...THE BRIDGE ON 247TH STREET AT THE GAGE IS
OVERTOPPED...AND THE WATER REACHES THE TOP OF THE CULVERTS 1 MILE
NORTHWEST AND 1 MILE EAST OF THE GAGE.
$$
SDC087-125-081534-
/O.EXT.KFSD.FL.W.0027.000000T0000Z-080609T0515Z/
/PKRS2.3.ER.080607T0154Z.080607T0700Z.080608T0515Z.NO/
1035 AM CDT SAT JUN 07 2008
...OBSERVED FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE WEST FORK VERMILLION RIVER NEAR PARKER.
* UNTIL LATE SUNDAY NIGHT.
* AT 09AM SATURDAY THE STAGE WAS 11.2 FEET.
* MAJOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO BEGIN FALLING THIS AFTERNOON AND
FALL TO BELOW FLOOD STAGE ON SUNDAY JUNE 08.
* AT STAGES NEAR 10.0 FEET...MODERATE FLOODING OF AGRICULTURAL LAND
BEGINS.
$$
SDC083-125-081534-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-080610T1800Z/
/DVSS2.2.ER.080604T0245Z.080605T0130Z.080609T1800Z.NO/
1035 AM CDT SAT JUN 07 2008
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR DAVIS.
* UNTIL TUESDAY AFTERNOON.
* AT 07AM SATURDAY THE STAGE WAS 12.6 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 13.4 FEET BY SUNDAY JUNE 08.
THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY JUNE 09.
* AT STAGES NEAR 13.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 1
MILE WEST OF DAVIS ON HIGHWAY 18.
$$
IAC167-SDC083-127-081534-
/O.EXT.KFSD.FL.W.0019.000000T0000Z-080611T2024Z/
/HAWI4.2.ER.080606T1315Z.080608T0600Z.080610T2024Z.NO/
1035 AM CDT SAT JUN 07 2008
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL WEDNESDAY AFTERNOON.
* AT 09AM SATURDAY THE STAGE WAS 19.3 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.6 FEET BY SUNDAY JUNE 08.
THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY JUNE 10.
* AT STAGES NEAR 20.0 FEET...SOME FARM HOUSES ON THE SOUTH DAKOTA
SIDE OF THE RIVER ARE ISOLATED BY HIGH WATER.
$$
IAC149-SDC127-081534-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-080612T1342Z/
/AKRI4.3.ER.080606T1737Z.080609T0000Z.080611T1342Z.NO/
1035 AM CDT SAT JUN 07 2008
...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL THURSDAY MORNING.
* AT 10AM SATURDAY THE STAGE WAS 18.1 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 21.0 FEET BY SUNDAY JUNE 08.
THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY JUNE 11.
* AT STAGES NEAR 21.5 FEET...HIGHWAY 48 NEAR THE INTERSECTION WITH
IOWA HIGHWAY 12 NORTH OF AKRON BEGINS TO FLOOD.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
VERMILLION RIVER
LVSS2 7.0 9.13 SAT 10 AM M 9.2 SAT JUN 07
PKRS2 9.0 11.16 SAT 10 AM 10.3 SAT 1 PM 11.7 SAT JUN 07
DVSS2 11.0 12.60 SAT 7 AM 13.4 SUN 1 AM 12.9 FRI JUN 06
BIG SIOUX RIVER
HAWI4 15.0 19.30 SAT 9 AM 20.6 SUN 1 AM 19.3 SAT JUN 07
AKRI4 16.0 18.15 SAT 10 AM 21.0 SUN 7 PM 18.1 SAT JUN 07000
WGUS83 KFSD 081549
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1049 AM CDT SUN JUN 08 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
WEST FORK VERMILLION RIVER NEAR PARKER
ROCK RIVER AT ROCK RAPIDS
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA AND IOWA...
JAMES RIVER AT MITCHELL
JAMES RIVER NEAR SCOTLAND
FIRESTEEL CREEK NEAR MOUNT VERNON
VERMILLION RIVER NEAR DAVIS
VERMILLION RIVER NEAR WAKONDA
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
LITTLE SIOUX RIVER AT LINN GROVE
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA..
LITTLE VERMILLION NEAR SALEM
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
ANOTHER ONE HALF TO ONE INCH OF RAIN FELL ACROSS PORTIONS OF NORTHWEST
IOWA ON SATURDAY NIGHT...WITH LESS THAN ONE HALF INCH OVER PORTIONS OF
SOUTHEAST SOUTH DAKOTA. THIS ADDTIIONAL RAINFALL HAS RESULTED IN A
SECOND CREST BEING FORECAST AT LINN GROVE.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
SDC035-061-091549-
/O.EXT.KFSD.FL.W.0028.000000T0000Z-080610T1559Z/
/JRMS2.1.ER.080607T2250Z.080608T1800Z.080609T1559Z.NO/
1049 AM CDT SUN JUN 08 2008
...FLOOD WARNING EXTENDED UNTIL 11 AM TUESDAY...
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* UNTIL TUESDAY MORNING.
* AT 9AM SUNDAY THE STAGE WAS 17.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 17.5 FT ON SUNDAY AFTERNOON.
* AT STAGES NEAR 17.0 FEET...THE LOWER BANKS OVERFLOW.
$$
SDC067-135-091549-
/O.EXT.KFSD.FL.W.0021.000000T0000Z-080612T2200Z/
/SCOS2.3.ER.080606T1254Z.080608T0700Z.080611T2200Z.NO/
1049 AM CDT SUN JUN 08 2008
...FLOOD WARNING EXTENDED UNTIL 5 PM THURSDAY...
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR SCOTLAND.
* UNTIL THURSDAY AFTERNOON.
* AT 10AM SUNDAY THE STAGE WAS 17.8 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
WEDNESDAY JUNE 11.
* AT STAGES NEAR 18.0 FEET...HIGHWAY 44 SOUTH OF MILLTOWN AND KEIBER
ROAD IN MILLTOWN WILL BE FLOODED.
$$
IAC167-SDC083-127-091549-
/O.EXT.KFSD.FL.W.0019.000000T0000Z-080613T2200Z/
/HAWI4.2.ER.080606T1315Z.080608T1800Z.080612T2200Z.NO/
1049 AM CDT SUN JUN 08 2008
...FLOOD WARNING EXTENDED UNTIL 5 PM FRIDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FRIDAY AFTERNOON.
* AT 8AM SUNDAY THE STAGE WAS ESTIMATED 20.6 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* AT STAGES NEAR 20.0 FEET...SOME FARM HOUSES ON THE SOUTH DAKOTA
SIDE OF THE RIVER ARE ISOLATED BY HIGH WATER.
$$
IAC149-SDC127-091549-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-080614T0645Z/
/AKRI4.3.ER.080606T1737Z.080609T0600Z.080613T0645Z.NO/
1049 AM CDT SUN JUN 08 2008
...FLOOD WARNING EXTENDED UNTIL 2 AM SATURDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL LATE FRIDAY NIGHT.
* AT 10AM SUNDAY THE STAGE WAS 20.2 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.7 FEET BY MONDAY JUNE 08.
THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY JUNE 13.
* AT STAGES NEAR 21.5 FEET...HIGHWAY 48 NEAR THE INTERSECTION WITH
IOWA HIGHWAY 12 NORTH OF AKRON BEGINS TO FLOOD.
$$
SDC087-091548-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/LVSS2.3.ER.080606T0242Z.080607T1300Z.000000T0000Z.NO/
1049 AM CDT SUN JUN 08 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE VERMILLION NEAR SALEM.
* UNTIL FURTHER NOTICE.
* AT 10AM SUNDAY THE STAGE WAS 8.4 FEET.
* MODERATE FLOODING IS OCCURRING AND MSG FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* AT STAGES NEAR 8.0 FEET...THE WATER REACHES THE BOTTOM OF THE
BRIDGES ON 247TH STREET...248TH STREET...AND 444TH AVENUE.
$$
SDC087-125-081619-
/O.CAN.KFSD.FL.W.0027.000000T0000Z-080609T0515Z/
/PKRS2.3.ER.080607T0154Z.080607T0700Z.080608T1255Z.NO/
1049 AM CDT SUN JUN 08 2008
THE FLOOD WARNING IS CANCELLED FOR
THE WEST FORK VERMILLION RIVER NEAR PARKER.
* AT 10AM SUNDAY THE STAGE WAS 8.8 FEET.
* FLOOD STAGE IS 9.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 8 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.3 FEET BY 7 AM
MONDAY.
* AT STAGES NEAR 9.0 FEET...MINOR FLOODING OF AGRICULTURAL LAND
BEGINS.
$$
SDC083-125-091548-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-080613T0600Z/
/DVSS2.2.ER.080604T0245Z.080605T0130Z.080612T0600Z.NO/
1049 AM CDT SUN JUN 08 2008
...FLOOD WARNING EXTENDED UNTIL 1 AM FRIDAY...
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR DAVIS.
* UNTIL LATE THURSDAY NIGHT.
* AT 6AM SUNDAY THE STAGE WAS 14.1 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THURSDAY JUNE 12.
* AT STAGES NEAR 14.5 FEET...THE HIGHER BANKS AND LEVEES GET
OVERTOPPED...AND FLOODING OF SOME RURAL ROADS SOUTH OF DAVIS BEGINS.
$$
SDC027-125-091548-
/O.EXT.KFSD.FL.W.0016.000000T0000Z-080614T0448Z/
/WKAS2.2.ER.080605T2050Z.080607T1200Z.080613T0448Z.NO/
1049 AM CDT SUN JUN 08 2008
...FLOOD WARNING EXTENDED UNTIL 12 AM SATURDAY...
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL FRIDAY EVENING.
* AT 7AM SUNDAY THE STAGE WAS ESTIMATED AT 14.8 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 16.5 FEET BY TUESDAY JUNE 10.
THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY JUNE 12.
* AT STAGES NEAR 16.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON 461ST AVENUE NORTHEAST OF COLFAX CORNER...AND MAJOR FLOODING OF
AGRICULTURAL LAND SOUTH OF DAVIS BEGINS.
$$
SDC035-091548-
/O.EXT.KFSD.FL.W.0026.000000T0000Z-080610T0800Z/
/MTVS2.1.ER.080606T2000Z.080607T1415Z.080609T0800Z.NO/
1049 AM CDT SUN JUN 08 2008
...FLOOD WARNING EXTENDED UNTIL 3 AM TUESDAY...
THE FLOOD WARNING CONTINUES FOR
THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* UNTIL LATE MONDAY NIGHT.
* AT 09AM SUNDAY THE STAGE WAS 9.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY JUNE 09.
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS.
$$
IAC021-091548-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.080531T1003Z.080611T1200Z.000000T0000Z.NO/
1049 AM CDT SUN JUN 08 2008
...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FURTHER NOTICE.
* AT 10AM SUNDAY THE STAGE WAS 18.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.9 FEET BY 7 AM
WEDNESDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
IAC119-081619-
/O.CAN.KFSD.FL.W.0023.000000T0000Z-080608T2149Z/
/RAPI4.2.ER.080605T2050Z.080606T0600Z.080608T1120Z.UU/
1049 AM CDT SUN JUN 08 2008
THE FLOOD WARNING IS CANCELLED FOR
THE ROCK RIVER AT ROCK RAPIDS.
* AT 10AM SUNDAY THE STAGE WAS 12.8 FEET.
* FLOOD STAGE IS 13.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY JUNE
08.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 6 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.4 FEET BY 7 AM
MONDAY.
* AT STAGES NEAR 13.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE
RIVER WILL BEGIN FLOODING.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
JRMS2 17.0 17.40 SUN 10 AM 17.5 SUN 1 PM 17.4 SUN JUN 08
SCOS2 13.0 17.80 SUN 10 AM 17.6 SUN 1 PM 18.0 SUN JUN 08
BIG SIOUX RIVER
HAWI4 15.0 E20.60 SUN 9 AM 20.6 SUN 1 PM 19.3 SAT JUN 07
AKRI4 16.0 20.16 SUN 10 AM 20.7 MON 1 AM 20.2 SUN JUN 08
VERMILLION RIVER
LVSS2 7.0 8.41 SUN 10 AM M 9.2 SAT JUN 07
PKRS2 9.0 8.77 SUN 10 AM 8.1 SUN 1 PM 11.7 SAT JUN 07
DVSS2 11.0 14.10 SUN 6 AM 14.1 SUN 1 PM 12.9 FRI JUN 06
WKAS2 14.0 E14.80 SUN 7 AM 16.5 TUE 7 AM 15.9 FRI JUN 06
FIRESTEEL CREEK
MTVS2 8.0 9.62 SUN 10 AM 9.3 SUN 1 PM 10.5 SAT JUN 07
LITTLE SIOUX RIVER
LNNI4 18.0 18.22 SUN 10 AM 18.9 WED 7 AM 18.2 TUE JUN 03
ROCK RIVER
RAPI4 13.0 12.83 SUN 10 AM 12.7 SUN 1 PM 16.5 FRI JUN 06What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 6, 9:15 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 6, 9:15 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 915 PM CDT FRI JUN 6 2008 .DISCUSSION... WEAK ELEVATED BNDRY LIFTING N ALONG I90. SHOWS UP ON SAT AND RADAR. NAM PICKS UP ON THIS FEATURE AND WL LIFT NO OF I90 DURING THE NITE. CUD BE FOCUS FOR SOME ELEVATED CONVECTION LATER TONIGHT SO WL UP POPS A LTL FM PREVIOUS FCST. NAME IS PRETY UNSTABL WITH H85 LI-S S OF I90 BY 12Z APPROACHING -9. OF COURSE THIS IS ALSO IN AN AREA WHERE WARMER MID LEVL TEMPS EXPECTED SO IT MAY BE CAPPED. STILL NOT COMPLETELY SURE IT WL BE CAPPED SO WL ADD SLIGHT CHC TO THE S. && .AVIATION... VFR...BUT OCNLY MVFR CIG IF TRW CAN DEVELOP AFT 06Z. && .PREVIOUS DISCUSSION... WINDS SHOULD WIND DOWN THIS EVENING AND CLOUDS SHOULD DISSIPATE ...BUT STILL EXPECT WINDS AROUND 10 TO 15 MPH THROUGHOUT THE NIGHT AT MOST LOCATIONS. THIS SHOULD AID IN KEEPING TEMPERATURES UP A BIT DESPITE LOWER DEW POINTS. WILL AIM FOR MID 50S TO LOWER 60S ACROSS THE AREA. OTHERWISE...FALL LIKE PATTERN SETTING UP FOR TH WEEKEND AS A STRONG UPPER LEVEL JET WORKS INTO NORTH DAKOTA TONIGHT AND TIGHTENS UP THE MID LEVEL BOUNDARY ACROSS THE AREA. THINGS LOOK A LITTLE TOO DRY BELOW ABOUT 700MB TO REALLY GET ANYTHING GOING...SO THE FOCUS FOR ANYTHING WILL LIKELY BE AT THIS LEVEL. INSTABILITY PRETTY MINIMAL SO WILL JUST GO SHOWERS FOR NOW AND MAINLY IN THE FAR NORTH. WEAK COLD FRONT GRADUALLY SHIFTS EAST THROUGH FORECAST AREA ON SATURDAY BUT WITH LIMITED MOISTURE INSTABILITY/PRECIPITATION SHOULD BE FAIRLY LIMITED WITH MAINLY LIGHT SHOWERS IN THE MORNING HOURS. WITH THE UPPER LEVEL FORCING HANGING BACK TO THE WEST...HAVE SIDED WITH SLOWER FRONTAL TIMING OF NAM AS OPPOSED TO GFS. BOUNDARY APPEARS TO GET HUNG UP ACROSS SOUTHEASTERN PORTION OF FORECAST AREA TOMORROW. SOUTHERLY FLOW SOUTH OF THE BOUNDARY WILL ALLOW MOISTURE TO RETURN TO THE REGION...CREATING THE POTENTIAL FOR SCATTERED THUNDERSTORMS SOUTH OF THE BOUNDARY ACROSS NORTHWEST IOWA TOMORROW AFTERNOON. FAIRLY SIZABLE CAP IN PLACE SHOULD KEEP CONVECTION CHANCES DOWN TILL LATE AFTERNOON OR INTO THE OVERNIGHT SATURDAY NIGHT AS A SHORTWAVE APPROACHES FROM THE SOUTHWEST. WITH CLOUDS AND PRECIP HANGING AROUND...TEMPERATURES ON SUNDAY SHOULD BE QUITE COOL NEARLY 10 DEGREES BELOW NORMAL. A SHORTWAVE WILL MOVE THROUGH UNDER ZONAL FLOW ON MONDAY CREATING ADDITIONAL CHANCES OF OF PRECIPITATION ADDING TO WHAT HAS BEEN A WET PATTERN AS OF LATE. A WARM FRONT IS EXPECTED TO LIFT NORTH INTO THE REGION ON TUESDAY...BEFORE A STRONG COLD FRONT AND WRAPPED-UP UPPER LEVEL WAVE MOVES THROUGH THE NORTHERN PLAINS ON WEDNESDAY NIGHT INTO THURSDAY. THIS APPEARS TO BE THE BEST CHANCE OF ORGANIZED SEVERE WEATHER OVER THE NEXT WEEK. ZONAL FLOW CONTINUES INTO THE WEEKEND WITH WEAK WAVES MOVING THROUGH AS THE UPPER LEVEL JET REMAINS POSITIONED OVER THE NORTHER TIER OF THE US. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Jun 6, 6:22 AM CDT, 16 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 622 AM CDT FRI JUN 06 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 622 AM CDT FRI JUN 06 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... MINOR TO MODERATE FLOODING IS EXPECTED ALONG PORTIONS OF THE VERMILLION...JAMES...LITTLE SIOUX...ROCK...AND LOWER BIG SIOUX RIVERS THE NEXT FEW DAYS. WIND AND FOG... STRONG SOUTHWEST WINDS OF 20 TO 45 MPH WILL AFFECT A GOOD PART OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS WITH AREAS OF HEAVY RAIN DEVELOPING SATURDAY NIGHT AND AGAIN THE MIDDLE OF NEXT WEEK...WHEN SOME SEVERE WEATHER WILL ALSO BE POSSIBLE. THE MAIN THREAT FOR ANY HEAVY RAIN SHOULD BE IN NORTHWEST IOWA...SOUTHERN PARTS OF SOUTHWEST MINNESOTA...FAR SOUTHEAST SOUTH DAKOTA...AND FAR NORTHEAST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:10 AM CDT | Severe Thunderstorm Warning | FSD | Brookings, Lake, Moody | 28 min |
| Jun 7, 3:14 AM CDT | Flash Flood Watch | FSD | Bon Homme, Clay, Lincoln, Turner, Union, Yankton | 27 hr |
| Jun 7, 10:58 AM CDT | Areal Flood Warning | FSD | Bon Homme, Charles Mix, Douglas, Hanson, Hutchinson, McCook | 24 hr |
Nearby
River Flood Warnings in South Dakota, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.